Hail, Val Verde
- When
- September 28, 5:15 PM CST to 7:25 PM CST
- Where
- Val Verde County, 2 mi NW of Del Rio
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.383, -100.917
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 28, 4:51 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT THU SEP 28 2006 .UPDATE... SHORTWAVE OVER WEST TEXAS IS WELL TIMED WITH PEAK HEATING TO PRODUCE A THREAT OF SEVERE WEATHER OVER WESTERN COUNTIES THIS EVENING. FORECAST WAS UPDATED TO EXPAND THE SEVERE AREA SLIGHTLY AND TO ACCOUNT FOR THE MID-LEVEL CONVECTION MOVING INTO THE HILL COUNTRY. THIS SYSTEM SHOULD EXIT TO THE SOUTHEAST OF OUR FORECAST AREA LATE TONIGHT WITH RAIN CHANCES DECREASING NW-TO-SE. && .PREV DISCUSSION... (ISSUED 316 PM CDT THU SEP 28 2006) DISCUSSION...SHALLOW COLD FRONT CONTINUES SOUTHWARD THIS AFTERNOON ACROSS THE AREA WITH DRY ADVECTION AND GUSTY NORTHEAST WINDS. WITH INSTABILITIES OF OVER 3000 JOULES/KG (POTENTIAL ENERGY) ACROSS OUR EXTREME SOUTHWEST CWA...THERE IS A LOW CHANCE OF THUNDERSTORMS BUT ANY STORMS THAT DO FORM MAY BE SEVERE. THE FRONT WILL LIKELY DISSIPATE OFFSHORE TOMORROW MORNING WITH INCREASING LOW CLOUDS MAINLY WESTERN PORTIONS IN THE MORNING..AND ALONG THE ESCARPMENT BY MIDDAY. THIS IS DUE TO GULF MOISTURE EXPECTED TO OVERRUN THE SHALLOW COOL POOL. MOISTURE SHOULD MIX OUT BY THE EARLY FRIDAY EVENING. UPPER LEVEL RIDGING SHOULD BEGIN BUILDING OVER THE AREA SATURDAY AND BECOME DOMINANT THROUGHOUT SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES SHOULD RESULT FROM THE MASSIVE SUBTROPICAL RIDGE WITH A FEW SEA BREEZE SHOWERS POSSIBLE ACROSS OUR EXTREME EASTERN CWA. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 PM CDT THU SEP 28 2006 TXZ171>173-183>194-202>209-217>225-228-291030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 457 PM CDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND FAR SOUTHERN AREAS OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE ALONG AND SOUTHWEST OF A CAMBELLTON TO PEARSALL TO BATESVILLE TO DEL RIO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
2 hail. Local standard time, as filed.
The Maverick County Sheriff's Department reported that some vehicles had been damaged by the large hail in the Quemado area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533739, 5533740.